# SDR BIER960037

- Difficulty date: October 24, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3033D
- Make and model: Piper PA-28-161
- Aircraft serial: 287916157
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Elt
- Part number: E01
- Condition: Failed Test
- Location: Elt
- Component: Ack, E01
- Stage of operation: IN
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

AT UNRELATED INSPECTION, TECH INSPECTED ELT IAW FAR 91.207 BY ACTIVATION OF ELT WITHIN 6 INCHES OF AM RADIO, THE RECOMMENDED PROCEDURE. THE RESULTS WERE SATISFACTORY.  AN ADDITIONAL CHECK USING CALIBRATED AVIONICS TEST EQUIPMENT REVEALED A DISTORTED UNACCEPTABLE LOW OUTPUT.  THE UNIT WAS RETURNED TO THE MFG FOR REPAIR/OVERHAUL.. SUBMITTER STATES THAT AS EVIDENCED BY THIS INSPECTION, THE FAA RECOMMENDED PROCEDURE FOR TESTING ELT OUTPUT MAY LEAD ONE TO A FALSE CONCLUSION AS TO THE AIRWORTHINESS OF THESE UNITS AND RECOMMENDS A CHANGE IN RECOMMENDED TEST PROCEDURES IF AN IMPROVEMENT IN RELIABILITY IS THE GOAL WITH THESE UNITS.
